0
RESEARCH PAPERS

Gas-Lubricated Porous Bearings—Infinitely Long Journal Bearings, Steady-State Solution

[+] Author and Article Information
Erh-Rong Wu, V. Castelli

Dept. of Mech. Eng., Columbia University, New York, N. Y.

J. of Lubrication Tech 98(3), 453-462 (Jul 01, 1976) (10 pages) doi:10.1115/1.3452886 History: Online October 20, 2010

Abstract

The general governing equations for finite porous journal bearings with compressible lubricants and slip-flow are derived. A mass content rule is developed for infinitely long porous bearings; an exact solution is established for a gas-lubricated porous bearing with very large bearing number consistent with the mass content rule. An analytic-numerical technique which takes advantage of the linearity of the pressure equation in the porous medium is developed to solve the problem for finite values of compressibility. The results approach those for the solid bearing case as the defined poro-slip parameter β becomes very large.

Copyright © 1976 by ASME
Your Session has timed out. Please sign back in to continue.

References

Figures

Tables

Errata

Discussions

Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In